# SDR 2023FA0000844

- Difficulty date: December 1, 2023
- Submitted: December 22, 2023
- Operation: General aviation
- Aircraft: N1420
- Make and model: Amrgen AG5B
- Aircraft serial: 10172
- Engine: Lyc O360A4K
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: LW13792
- Condition: Failed
- Location: Crankshaft
- Component: Crankshaft, Lyc
- Component part number: 74966
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON ,NSPECLION OL THE ENGINE TO DOTERMINE THE SOURCE OF A SIGNIFICANT OIL LEAK, IT WAS DETERMMED TO BE FROM LHE CRANKSHAFT SEAL. THE DEFECTIVE SEAL WAS REMOVED. AND THE AREA WAS CLEANED AND PEEPARED. AND A NEW SEAL  WAS INSTALLED IAW SERVICE INSTRUCTION 13792 WAS INSTALLED. AS FOR THE CAUSE OL LHE FAILURE SAW NO OBVIOUS REASON FOR TNE FAILURE,  IN LYC 1324C THE NOTES STATE THAL THE SEALLANT. NEUTRAL CURE SEALANT MUST BE ALLOWED TO DRY FOR 24 HRS TO CURE BEFORE THE CRANKSHAFT IS ALLOWED TO  ROTATE. WOULD SUSPECT THAT THE SEALANT BOND WAS COMPROMSED BY EITHER CONTAMINATES ON THE SURFACE OF THE FAYING SURFACE, OR THE CRANKSHAFT WAS ALLOWED TO ROTAE BEFORE THE SEALANT WAS CURED.
